Format

Send to:

Choose Destination
See comment in PubMed Commons below
Am J Med Sci. 1986 Jul;292(1):53-5.

Acquired dysfibrinogenemia secondary to mithramycin toxicity.

Abstract

A 58-year-old black woman with IgD multiple myeloma developed a hemorrhagic diathesis within 48 hours after receiving mithramycin (20 micrograms/kg/day) for therapy of hypercalcemia. Her coagulation studies were characterized by prolonged prothrombin, partial thromboplastin, thrombin, and reptilase clotting times. Her plasma and partially purified fibrinogen were inhibitory to the clotting of normal plasma and fibrinogen. The patient's isolated fibrinogen showed a normal rate of fibrinopeptide release, but her fibrin monomer aggregation was markedly abnormal. These studies document the development of a dysfibrinogenemia secondary to mithramycin toxicity.

PMID:
2940861
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk